Alert archive / Wyoming / High Wind Warnings in 2025
High Wind Warning 44, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 13, 2025, 12:50 PM MST for 4 counties in Wyoming. It took effect at Nov 13, 2025, 11:00 PM MST. It was in force for 30 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 13, 2025, 12:50 PM MST (19:50 UTC)
- In effect from
- Nov 13, 2025, 11:00 PM MST
- Expired
- Nov 15, 2025, 5:00 AM MST
- In force
- 30 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 1:56 AM MST | NON-TSTM WND GST 58 | 3 Nw Arlington, WY | Mesonet station WY22 2.7 NW Arlington (WYDOT). |
| Nov 14, 2:16 AM MST | NON-TSTM WND GST 63 | 3 Nw Arlington, WY | Mesonet station WY22 2.7 NW Arlington (WYDOT). |
| Nov 14, 6:12 AM MST | NON-TSTM WND GST 62 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Nov 14, 6:26 AM MST | HIGH SUST WINDS 46 | 1 Sse Bordeaux, WY | Mesonet station KBRX 1.4 S Bordeaux (WYDOT). Sustained winds of 40 to 46 mph from 5:52am through 6:52am. |
| Nov 14, 9:56 AM MST | NON-TSTM WND GST 58 | 3 Nw Elk Mountain, WY | Mesonet station WY19 2.9 NW Elk Mountain (WYDOT). |
| Nov 14, 9:56 AM MST | NON-TSTM WND GST 61 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Nov 14, 10:16 AM MST | NON-TSTM WND GST 64 | 3 Nw Elk Mountain, WY | Mesonet station WY19 2.9 NW Elk Mountain (WYDOT). |
| Nov 14, 10:32 AM MST | NON-TSTM WND GST 68 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Nov 14, 11:56 PM MST | NON-TSTM WND GST 63 | 11 Se Arlington, WY | WYDOT sensor at Strouss Hill. |
| Nov 15, 12:52 AM MST | NON-TSTM WND GST 59 | 7 Ese Arlington, WY | WYDOT sensor at Cooper Cove. |
| Nov 15, 1:26 AM MST | NON-TSTM WND GST 60 | 1 Sse Bordeaux, WY | WYDOT Sensor at Bordeaux. Sustained winds of 40 to 45 MPH. |
| Nov 15, 3:52 AM MST | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | WYDOT sensor at Cooper Cove. |
| Nov 15, 4:22 AM MST | NON-TSTM WND GST 58 | 2 Wnw Buford, WY | WYDOT sensor at Lone Tree. Sustained winds of 45 to 50 MPH. |
| Nov 15, 4:36 AM MST | NON-TSTM WND GST 60 | 2 E Arlington, WY | Mesonet station WY23 1.6 E Arlington (WYDOT). |
| Nov 15, 4:52 AM MST | NON-TSTM WND GST 71 | 2 E Arlington, WY | WYDOT Sensor at Arlington East. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2383 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
729 WWUS75 KCYS 131950 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1250 PM MST Thu Nov 13 2025 WYZ106-141200- /O.UPG.KCYS.HW.A.0039.251114T0600Z-251114T1800Z/ /O.NEW.KCYS.HW.W.0044.251114T0600Z-251115T1200Z/ Central Laramie Range and Southwest Platte County- Including the cities of Bordeaux 1250 PM MST Thu Nov 13 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...From 11 PM this evening to 5 AM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ110-141200- /O.UPG.KCYS.HW.A.0039.251114T0600Z-251114T1800Z/ /O.NEW.KCYS.HW.W.0044.251114T0600Z-251115T1200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1250 PM MST Thu Nov 13 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...From 11 PM this evening to 5 AM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ CG
3 follow-up statements
819 WWUS75 KCYS 140749 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1249 AM MST Fri Nov 14 2025 WYZ106-150000- /O.CON.KCYS.HW.W.0044.000000T0000Z-251115T1200Z/ Central Laramie Range and Southwest Platte County- Including the cities of Bordeaux 1249 AM MST Fri Nov 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...Until 5 AM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ110-150000- /O.CON.KCYS.HW.W.0044.000000T0000Z-251115T1200Z/ North Snowy Range Foothills- Including the cities of Elk Mountain and Arlington 1249 AM MST Fri Nov 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...Until 5 AM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ Mose
210 WWUS75 KCYS 142032 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 132 PM MST Fri Nov 14 2025 WYZ106-151200- /O.CON.KCYS.HW.W.0044.000000T0000Z-251115T1200Z/ Central Laramie Range and Southwest Platte County- Including the cities of Bordeaux 132 PM MST Fri Nov 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...Until 5 AM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ110-151200- /O.CON.KCYS.HW.W.0044.000000T0000Z-251115T1200Z/ North Snowy Range Foothills- Including the cities of Elk Mountain and Arlington 132 PM MST Fri Nov 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...Until 5 AM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ CG
684 WWUS75 KCYS 151151 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 451 AM MST Sat Nov 15 2025 WYZ106-110-151300- /O.EXP.KCYS.HW.W.0044.000000T0000Z-251115T1200Z/ Central Laramie Range and Southwest Platte County-North Snowy Range Foothills- Including the cities of Elk Mountain, Arlington, and Bordeaux 451 AM MST Sat Nov 15 2025 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... Very windy conditions continue over the wind prone areas but are expected to slowly diminish over the next few hours. Wind gusts up to 55 mph possible over the next few hours. $$ Trudel
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 13, 10:36 AM MST, 2 hours 14 minutes earlier. Its key messages:
- A High Wind Watch has been issued for the Arlington/Elk Mountain and Bordeaux wind prone regions for Friday morning. Gusts up to 60mph are possible.
- Warming trend continues through Thursday with temperatures increasing a few degrees each day. Dry conditions will continue through the end of the week.
- A trough will move into the area later this weekend with chances for precipitation and cooler temperatures.
Area forecast discussion, Nov 13, 10:36 AM MST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1036 AM MST Thu Nov 13 2025
.KEY MESSAGES...
- A High Wind Watch has been issued for the Arlington/Elk
Mountain and Bordeaux wind prone regions for Friday morning.
Gusts up to 60mph are possible.
- Warming trend continues through Thursday with temperatures
increasing a few degrees each day. Dry conditions will
continue through the end of the week.
- A trough will move into the area later this weekend with
chances for precipitation and cooler temperatures.
&&
.SHORT TERM /THROUGH FRIDAY NIGHT/...
Issued at 151 AM MST Thu Nov 13 2025
Mostly cloudy across the region tonight with mild temperatures. The
Nebraska Panhandle is cooler than southeast Wyoming as of 08Z, due
to a longer period of little cloud cover. However, temperatures
expected to regulate out with increased cloud cover moving.
Temperatures at 08Z were in the low- to mid-40s in southeast Wyoming
and mid-30s across western Nebraska. Calm winds tonight and no
precipitation in sight. Overall, a quiet night.
Upper-level ridging will be the primary story today through much of
the weekend, leading to fairly quiet and mild weather until the next
system moves in on Sunday. With upper-level ridging for Thursday,
temperatures will be warm in the upper-50s to mid-70s across the
region with relatively light winds outside of the mountains. A very
weak 700mb jet will develop overhead today as 700mb height gradients
strengthen just a bit, leading to some breezy conditions along the
Laramie Range and likely just downstream, potentially into the
Bordeaux wind prone zone. High winds are not expected today, but
breezy conditions cannot be ruled out. No precipitation is expected
at this time.
For Friday, upper-level ridging will continue. An upper-level trough
will dip south into southern Canada Friday, leading to increased
height gradients at 250mb as the Northern Plains remains sandwiched
between these two systems. A subsequent 700mb trough will dip into
southern Canada and increase 700mb height gradients across the
region, leading to a 50 to 55kt 700mb jet for a brief period of time
Friday morning. GFS omega fields support enough downward omega to
mix some of these winds down towards the surface. Additionally,
surface pressure gradients will increase along and west of the
Laramie Range during the morning Friday, with a 4mb gradient across
the Snowy Range near the Arlington/Elk Mountain wind prone zone and
a 4mb gradient west of the Laramie Range into the Laramie Range near
the Bordeaux wind prone zone. However, this 4mb gradient is not
directly across the Laramie Range, which would be more favorable for
strong to high winds at the Bordeaux wind prone area. This gradient
quickly diminishes after about 18Z Friday, but breezy conditions are
expected to continue throughout the afternoon and evening Friday as
the 700mb jet remains around 40kts. The Craig to Casper gradients is
fairly marginal for the Arlington zone, maxing out around 58m. While
this is not overly favorable for high winds, it suggests elevated to
near-high wind criteria gusts. In addition to this, in house
guidance is suggesting about a 50 to 55% change for high winds at
Arlington and Bordeaux from about 09Z to 18Z Friday. With other
supporting data, decided to issue a High Wind Watch for Arlington
and Bordeaux from 06Z Friday to 18Z Friday as gusts to 60mph cannot
be completely ruled out. GFS parameters have increased slightly
since the previous forecast package, leading to slightly increased
maximum wind gusts from 50-55mph to 60mph. As is fairly typical for
this area, strong winds will lead to warmer temperatures with highs
on Friday in the 60s to mid-70s. Precipitation chances remain very
low, around 0-5%.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Issued at 300 PM MST Wed Nov 12 2025
Unseasonably warm temperatures will continue into Friday as strong
ridging aloft remains in place over the area. With warm air
advection peaking ahead of a weak Pacific trough passing to our
north, we should see the warmest temperatures of the week on Friday
supported by 700-mb temperatures around +5 to +7C. Look for
widespread highs some 15 to 20F above average for this time of year
in the 60s to as high as the mid to upper 70s in the Nebraska
panhandle. Daily record highs are currently forecast for Sidney and
Alliance, while most other locations are within a few degrees of the
daily records. In addition to the warmth, expect winds to return to
the wind prone areas as the pressure gradient tightens ahead of the
next system. 700-mb height gradients are un-impressive and surface
pressure gradients are marginally supportive of high winds. In-house
guidance is showing probabilities around 40% for high winds during
the Friday morning period. Due to the marginal support, the official
forecast does not yet reach high wind criteria, but the winds were
still increased above NBM guidance since at least some gusts of 50
to 55 mph appear likely.
Ensemble guidance has coalesced around the split trough solution for
this weekend's pattern change. The northern branch trough will pass
to our north Saturday, but models have trended further north with
this, such that it may not even be much of a cold front. High
temperatures are forecast to drop perhaps 5 to 10F off of Friday's
values for Saturday, but this will still be 10 to 15F above
climatological normals. Conditions will remain breezy to windy, but
the direction should change from Friday's southwest to west or
northwest on Saturday. Precipitation will be quite limited with this
first trough, if anything falls at all. Low end PoPs are retained in
the mountains, but moisture and forcing are expected to remain well
to our north.
The second piece of this split trough will be a powerful closed low
left over the California coast this weekend. This will approach the
area Sunday into Monday as the upper level low ejects across the
Rockies. Winds will ease Sunday ahead of the system, but expect
highs to remain about 10F above average for this time of year. Since
this will be a closed low underneath a fairly strong ridge, it will
be running into a very warm airmass and will not have access to any
cold air from the north. Therefore, once precipitation begins, we
may have unusually high snow-levels in place for this time of year,
possibly beginning as high as 10 kft. While the probability of a
significant precipitation event remains low, ensembles are
converging on a light to moderate precipitation event for much of
the area. Probabilities for 0.1" or more or liquid precipitation in
the Sunday through Monday period have increased to about 40 to 60%
over the High Plains, and 60 to 80% along and west of the Laramie
Range. Due to the high snow levels, the probabilities for one inch
or more of snow are quite a bit lower, around 5 to 20% for Wyoming
population centers and 10% or less in Nebraska. Still, it is very
difficult to bet on an all rain event in November, so the official
forecast was tweaked to bring a mention of rain/snow mix to all
areas above 5500 ft in elevation. While the probability of
accumulation is not very high, 700-mb temperatures look marginally
supportive of at least some snowflakes mixing in. The average snow
level through the event appears to be around 8000 ft in the current
ensemble suite, so we anticipate some modest accumulating snow to
fall in the mountains. Current probabilities suggest a 50 to 70%
chance for advisory criteria snow totals in the Snowy and Sierra
Madre ranges, and a 20 to 40% chance for warning criteria amounts,
mainly only for the highest peaks.
This system appears likely to break the warm and dry weather
pattern, ushering in a much more active pattern with a train of
Pacific upper level lows possible through much of next week. The
details of this pattern remain highly uncertain, but expect to find
more seasonable temperatures and more regular chances for rain and
snow heading into the last third of November.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1034 AM MST Thu Nov 13 2025
VFR conditions expected for the forecast period. Westerly wind
gusts of 20 to 25 knots return to Wyoming today, while Nebraska
may see an occasional gust. Winds will ease around sunset, but
expect LLWS to develop around midnight for Wyoming terminals.
Gusts may occasionally mix down to the surface late tonight
into Friday morning, and the LLWS will be present when surface
winds are light. Look for gusts to mix down for all terminals
mid to late Friday morning.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from this evening through Friday morning for
WYZ106-110.
NE...None.
&&
SHORT TERM...AM
LONG TERM...MN
AVIATION...MNHazardous weather outlook, Nov 13, 3:22 AM MST, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 322 AM MST Thu Nov 13 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>119- 141030- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Goshen County- Central Carbon County-Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 322 AM MST Thu Nov 13 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Warming trend continues through Thursday with temperatures increasing a few degrees each day. Dry conditions will continue through the end of the week. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A trough will move into the area later this weekend with chances for precipitation and cooler temperatures. .Spotter information statement... Spotter activation will not be needed. WYZ106-110-141030- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- 322 AM MST Thu Nov 13 2025 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Warming trend continues through Thursday with temperatures increasing a few degrees each day. Dry conditions will continue through the end of the week. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A High Wind Watch has been issued for the Arlington/Elk Mountain and Bordeaux wind prone regions for Friday morning. Gusts up to 60mph are possible. A trough will move into the area later this weekend with chances for precipitation and cooler temperatures. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 1:07 AM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 12 hr |
Nearby
High Wind Warnings in Wyoming, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.